MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 014R
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a6: no information available from the facility.Blocks b6 & b7: no information available from the facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Block h3: the visions pv.014p rx catheter was returned without the non-philips guidewire.Visual inspection found a stretched guidewire exit port.During functional testing, the catheter failed the guidewire movement test due to resistance.Block h6: the probable cause of the reported failure is damage during use/handling as evidenced by the failed guidewire movement test.Strain, impact, and forces associated with use can affect the integrity of the device.However, it could not be determined when and how the failure occurred.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a visions pv.014p rx catheter was used in a diagnostic peripheral procedure in a slightly calcified plaque lesion in the mid tp trunk.During advancement, the catheter got stuck on a non-philips guidewire, and the entire system was removed as a unit.A new catheter was used to complete the procedure with no patient injury reported.This product problem is being submitted because the visions catheter and a non-philips guidewire were removed as a system.There is potential for harm if it were to recur.

Brand Name
VISIONS PV .014P RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
catherine eaton
3721 valley centre drive #500
san diego, CA 92130
303453-3407
MDR Report Key22319416
Report Number3008363989-2025-00081
Device Sequence Number21031238
Product Code OBJ
UDI-Device Identifier00845225002848
UDI-Public(01)00845225002848(11)230720(17)250720(10)0302954628
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model Number014R
Device Catalogue Number014R
Device Lot Number0302954628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Initial Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT SPARTACORE 0.014 GUIDEWIRE.; COOK MEDICAL 6F INTRODUCER SHEATH.; PHILIPS VOLCANO: INTRASIGHT MOBILE SYSTEM.
Patient SexUnknown